Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 21, 2019, 4:43 PM MST for Pima County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 4:43 PM MST (23:43 UTC)
- Expired
- Jul 21, 2019, 5:13 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 157 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470
WUUS55 KTWC 212343
SVRTWC
AZC019-220030-
/O.NEW.KTWC.SV.W.0013.190721T2343Z-190722T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
443 PM MST Sun Jul 21 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
Central Pima County in southeastern Arizona...
* Until 530 PM MST.
* At 442 PM MST, a severe thunderstorm with heavy rain was located
near Pisinemo, or 26 miles west of Sells, moving southwest at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pisinemo and Santa Cruz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3210 11235 3203 11216 3181 11231 3194 11251
TIME...MOT...LOC 2342Z 038DEG 15KT 3199 11231
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
692
WWUS55 KTWC 220002
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
502 PM MST Sun Jul 21 2019
AZC019-220030-
/O.CON.KTWC.SV.W.0013.000000T0000Z-190722T0030Z/
Pima-
502 PM MST Sun Jul 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST
FOR CENTRAL PIMA COUNTY...
At 501 PM MST, a severe thunderstorm with heavy rain was located 8
miles south of Pisinemo, or 28 miles west of Sells, moving southwest
at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pisinemo and Santa Cruz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3210 11235 3206 11225 3187 11239 3194 11251
TIME...MOT...LOC 0001Z 038DEG 15KT 3193 11237
HAIL...1.00IN
WIND...60MPH
$$024
WWUS55 KTWC 220013
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
513 PM MST Sun Jul 21 2019
AZC019-220021-
/O.CAN.KTWC.SV.W.0013.000000T0000Z-190722T0030Z/
Pima-
513 PM MST Sun Jul 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3210 11235 3206 11225 3187 11239 3194 11251
TIME...MOT...LOC 0002Z 038DEG 15KT 3189 11240
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:15 PM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 21, 3:15 PM MST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 315 PM MST Sun Jul 21 2019 .SYNOPSIS...Isolated to scattered thunderstorms this afternoon and evening mainly south to west of Tucson. Ample moisture and favorable flow for scattered to numerous thunderstorms Monday afternoon into Monday night. Blowing dust due to thunderstorm gusts may occur Monday afternoon and evening. Scattered showers and thunderstorms to continue Tuesday into next weekend. && .DISCUSSION...Our large scale pattern is shaping up nicely with a strong ridge over the desert southwest and the high center consolidating near the 4-corners region to start the week. The surge we were discussing yesterday continues to increase in intensity with 12-20kts now up to 6k feet on the KYUX Vad Wind Profile. Surface dew points are up 5 to 15 degrees across the board with upper 50s and 60s pushing through Santa Cruz and Pima counties. Probably maintaining precipitable water values in the 1.5 inch range from Tucson westward, with up to 1.75 inches south of the border and 1.3 inches in eastern areas. Our main area of focus this afternoon is in the deeper moisture areas with a weak convergent area from northern Sonora through Santa Cruz county and the Tohono O'Odham Nation. Deeper moisture will continue to push into the area from the south tonight as we set up an easterly steering flow under the high. Tomorrow looks like our first widespread thunderstorm outbreak of the season. SREF plumes have ML CAPE around 1200 to 1500 tomorrow afternoon with HREF ensembles surface based CAPE in excess of 1500 J/kg. Effective vertical wind shear between 25 and 30 kts. UA WRF forecasts respond accordingly tomorrow with strong and organized thunderstorm development through the afternoon (and are doing well today). Perfect set-up for organized easterly outflow and blowing dust issues into the lower deserts. As mentioned before, Tuesday would likely be a recovery day if the Monday forecast works out. We'll see on that. We will still have plenty of boundary layer moisture to recycle the second half of next week, but are unlikely to maintain a deep fetch of moisture with an easterly component to our mid level flow periodically drying out (with limited Gulf of Mexico influence). However, with the high center finally in a position where it wobbles back and forth overhead to northwest to northeast of us, the overall trend will be better with up days and down days. && .AVIATION...Valid through 23/00Z. Scattered TSRA/SHRA along the international border this afternoon and evening. KOLS terminal will be the most affected. Isolated - TSRA/-SHRA for the rest of southeast Arizona. The bulk of any -TSRA/- SHRA should end around 06Z-08Z Monday, but isolated -TSRA/-SHRA may continue southeast to southwest of KTUS late tonight into early Monday morning. Scattered to numerous TSRA/SHRA expected Monday afternoon into Monday night. Brief wind gusts to 45-50 kts with the stronger TSRA. SCT-BKN cloud decks mainly 10k-15k ft MSL, except MFVR cigs and vis with storms with brief IFR conditions possible Monday afternoon. Surface wind this afternoon and evening mainly nwly 10-15 kts with gusts near 25 kts. Surface wind variable in direction mostly under 10 kts at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered thunderstorms and showers along the international border. Isolated showers and thunderstorms over the rest of southeast Arizona. Expect scattered to numerous thunderstorms Monday afternoon into Monday night. Adequate moisture will then persist Tuesday into next weekend for scattered mainly afternoon and evening thunderstorms. Gusty outflow winds expected near thunderstorms. 20-foot winds generally from the northwest under 15 mph but will transition to be out of the east to southeast Monday morning. Lowest minimum humidity is under 15 pct in the Gila River Valley today. Relative humidity unlikely to be under 20 percent anywhere for the rest of the week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Meyer/Pawlak Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 21, 1:02 PM MST, 3 hours 41 minutes before
Special Weather Statement National Weather Service Tucson AZ 102 PM MST Sun Jul 21 2019 AZZ502-503-515-212045- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak- 102 PM MST Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 145 PM MST... At 100 PM MST, Doppler radar was tracking a strong thunderstorm over Kitt Peak, or 16 miles east of Sells, moving northwest at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... San Isidro, Kitt Peak and Pan Tak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3189 11147 3174 11161 3201 11173 3209 11151 TIME...MOT...LOC 2000Z 169DEG 5KT 3194 11159 Meyer
Special weather statement, Jul 21, 2:26 PM MST, 2 hours 17 minutes before
Special Weather Statement National Weather Service Tucson AZ 226 PM MST Sun Jul 21 2019 AZZ502-503-515-212215- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak- 226 PM MST Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 315 PM MST... At 225 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Arivaca, or 24 miles west of Tubac, moving north at 5 mph. Half inch hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Fresnal Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3167 11131 3153 11142 3180 11182 3187 11143 TIME...MOT...LOC 2125Z 166DEG 6KT 3173 11144 Meyer
Special weather statement, Jul 21, 3:35 PM MST, 1 hour 8 minutes before
Special Weather Statement National Weather Service Tucson AZ 335 PM MST Sun Jul 21 2019 AZZ503-212300- Upper Santa Cruz River and Altar Valleys including Nogales- 335 PM MST Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA AND WESTERN SANTA CRUZ COUNTIES UNTIL 400 PM MST... At 335 PM MST, Doppler radar was tracking a strong thunderstorm near Arivaca, or 13 miles west of Tubac, moving west at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arivaca, Ruby and Arivaca Lake. LAT...LON 3167 11119 3146 11118 3145 11143 3172 11142 TIME...MOT...LOC 2235Z 090DEG 5KT 3156 11127 RH
Special weather statement, Jul 21, 4:16 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Tucson AZ
416 PM MST Sun Jul 21 2019
AZZ502-220000-
Tohono O'odham Nation including Sells-
416 PM MST Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL
500 PM MST...
At 415 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Pisinemo, or 22 miles northwest of Sells, moving
south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Covered Wells, Vaya Chin and Mountain Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3239 11239 3247 11211 3209 11201 3201 11217
3206 11233
TIME...MOT...LOC 2315Z 005DEG 9KT 3210 11219
CernigliaThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:02 PM MST | Special Weather Statement | TWC | Pima | 43 min |
| Jul 21, 1:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 21, 2:26 PM MST | Special Weather Statement | TWC | Pima | 49 min |
| Jul 21, 2:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 21, 3:35 PM MST | Special Weather Statement | TWC | Santa Cruz | 25 min |
| Jul 21, 4:16 PM MST | Special Weather Statement | TWC | Pima | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.